Drought, Benton
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Very hot temperatures combined with a lack of appreciable rainfall resulted in significantly worsening drought conditions across all of northwestern and west central Arkansas during the month of July. Much of the region received less than 50 percent of average precipitation for the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very hot temperatures combined with a lack of appreciable rainfall resulted in significantly worsening drought conditions across all of northwestern and west central Arkansas during the month of July. Much of the region received less than 50 percent of average precipitation for the month. By the end of the month, all of northwestern and west central Arkansas were considered to be in extreme drought (D3) with portions of Carroll and Madison Counties considered to be in exceptional drought (D4). The USDA declared all of northwest and west central Arkansas disaster areas due to the drought. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 30, 10:43 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1143 PM CDT SAT JUN 30 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THUNDERSTORMS OVER CENTRAL AND WESTERN KANSAS ARE NEARLY STATIONARY...AND STARTING TO WEAKEN AT THIS TIME. THESE ARE NOT EXPECTED TO MOVE INTO EASTERN OK...OR NORTHWEST ARKANSAS. HOWEVER...NORTHWESTERLY HIGH LEVEL WINDS ARE PUSHING SOME OF THE CIRRUS TO THE SOUTHEAST AND EAST. FOR THIS...ADDED THAT TO THE TAFS. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE NIGHT AND SUNDAY. /02 && .PREV DISCUSSION... /ISSUED 758 PM CDT SAT JUN 30 2012/ ..UPDATE... DISCUSSION... ALTHOUGH LATE AFTERNOON THUNDERSTORMS DEVELOPED EAST OF THE FORECAST AREA... EASTERN OKLAHOMA AND WESTERN ARKANSAS REMAINED UNAFFECTED. ALL REMNANTS OF ISOLATED CU HAS DISSIPATED AND CONDITIONS WILL REMAIN HOT AND CLEAR OVERNIGHT. THE CURRENT FORECAST IS ON TRACK AND NO UPDATE WILL BE NECESSARY THIS EVENING. PREV DISCUSSION... /ISSUED 644 PM CDT SAT JUN 30 2012/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CLEAR TONIGHT AND EARLY SUNDAY. HIGH PRESSURE WILL CONTINUE OVER THE AREA THROUGH THE NIGHT. THE UPPER LOW OVER SOUTH TEXAS WILL CAUSE MOISTURE TO DRIFT NORTH...BUT IS NOT EXPECTED TO REACH EITHER KMLC OR KFSM UNTIL AFTER 18Z SUNDAY. /02 PREV DISCUSSION... /ISSUED 324 PM CDT SAT JUN 30 2012/ DISCUSSION... THE MAIN FEATURE OF INTEREST FOR THIS FORECAST WILL BE THE UPPER LOW CURRENTLY SPINNING OVER SOUTH TEXAS...SANDWICHED BETWEEN 2 UPPER HIGHS OVER THE SOUTHWEST AND SOUTHEAST CONUS. THE LATEST DATA INDICATES THAT THIS LOW WILL LIFT NORTH AND EAST ACROSS OKLAHOMA AND ARKANSAS ON MONDAY...GRADUALLY WEAKENING WITH TIME. COOLER LOW LEVEL TEMPS OVER TEXAS DUE TO CLOUDS AND PRECIP WILL BEGIN TO WORK ITS WAY NORTH INTO OUR AREA ON SUNDAY...AND THUS FORECAST HIGHS WILL BE COOLER THAN TODAY. AS THE UPPER LOW MOVES OVERHEAD MONDAY...SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE OVER MUCH OF THE REGION...MUCH LIKE WHAT IS OCCURRING NOW OVER SOUTH TEXAS BUT TO A LESSER DEGREE. WILL CONFINE POPS TO THE DAYTIME HOURS AS ACTIVITY SHOULD DIE OFF WITH THE LOSS OF HEATING. MORE CLOUD COVER AND POSSIBLE PRECIP IS SUGGESTING THAT HIGH TEMPS WILL BE COOLER...FALLING BACK INTO THE LOW TO MID 90S ON MONDAY. THE GFS/CANADIAN ENSEMBLES AS WELL AS THE NEW ECMWF ALL CONTINUE TO SUGGEST THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE CENTRAL CONUS LATER NEXT WEEK. FOR WHATEVER REASON...THE GFS GUIDANCE IS RATHER COOL AND DOESN'T MAKE MUCH SENSE LOOKING AT THE PATTERN. WILL CONTINUE WITH THE GOING FORECAST AND THE HOTTER ECMWF FOR MID TO LATE NEXT WEEK...AND A RETURN TO TRIPLE DIGIT HEAT. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 101 77 99 77 / MMM 0 0 10 FSM 103 73 101 75 / MMM 0 0 10 MLC 99 71 96 74 / MMM 0 10 10 BVO 100 68 97 71 / MMM 0 0 10 FYV 99 65 99 66 / MMM 0 0 10 BYV 100 73 98 73 / MMM 0 0 10 MKO 101 69 99 70 / MMM 0 0 10 MIO 99 69 98 72 / MMM 0 0 10 F10 100 70 97 68 / MMM 0 0 10 HHW 98 72 96 72 / MMM 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT SAT JUN 30 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT SAT JUN 30 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... UNSEASONABLY WARM CONDITIONS CONTINUE AS A RIDGE OF HIGH PRESSURE ALOFT DOMINATES THE WEATHER PATTERN. THE PROLONGED HEAT HAS CURED OR PARTIALLY CURED VEGETATION ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AS A RESULT.. THE FIRE DANGER THREAT HAS INCREASED ACROSS MUCH OF THE AREA... ESPECIALLY IN AREAS THAT HAVE RECEIVED LITTLE TO NO RAINFALL OVER THE LAST SEVERAL WEEKS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE FIRE DANGER THREAT WILL PERSIST INTO NEXT WEEK AS THE UNSEASONABLY HOT WEATHER CONTINUES. A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL LIFT INTO NORTH TEXAS ON MONDAY BRINGING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA. FORECAST RAINFALL AMOUNTS ARE LIGHT... WITH LIMITED PRECIPITATION COVERAGE. EXCESSIVE HEAT WILL AGAIN BECOME A CONCERN BY LATE WEEK AS THE UPPER RIDGE ALOFT BEGINS TO STRENGTHEN OVER THE CENTRAL PLAINS. EMERGENCY MANAGEMENT PLANNING STATEMENT... THE THREAT FOR WILDFIRES WILL CONTINUE THROUGH NEXT WEEK... ESPECIALLY IN AREAS EXPERIENCING DROUGHT CONDITIONS. HEAT ACTION PLANS MAY NEED TO BE IMPLEMENTED TOWARD THE END OF THE WEEK AS HEAT INDICES AGAIN CLIMB TO AROUND 105 DEGREES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391252, 391253, 391254, 391255, 391256, 391257, 391258.